Alert archive / New Mexico / High Wind Watches in 2008

High Wind Watch 3, NWS Albuquerque, NM

April 9, 2008

NWS Albuquerque, NM issued this high wind watch at Apr 9, 2008, 3:55 PM MDT. It took effect at Apr 10, 2008, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 9, 2008, 3:55 PM MDT (21:55 UTC)
In effect from
Apr 10, 2008, 6:00 AM MDT
Expired
Apr 10, 2008, 3:46 AM MDT
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 9, 3:11 PM MDT, 44 minutes earlier.

Area forecast discussion, Apr 9, 3:11 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT WED APR 9 2008

.DISCUSSION...
WATER VAPOR LOOP THIS AFTERNOON SHOWS TROUGH AXIS ACROSS THE CENTRAL
ROCKIES FROM SALT LAKE SOUTH THROUGH E AZ INTO OLD MEXICO SHIFTING
EASTWARD INTO NM/CO. VISIBLE SATELLITE IMAGERY SHOWS ABUNDANT CLOUD
COVER OVER NM WITH THE EXCEPTION OF THE FAR SE PLAINS WHERE A DRY
SLOT HAS DEVELOPED ACROSS THE REGION. RADAR TRENDS...IN AGREEMENT
WITH DETAILS FROM THE LATEST RUC13/NAM12/20KM WRF...SHOW CONVECTION
DEVELOPING OVER THE E CENTRAL PLAINS MOVING NE ACROSS THE I40 CORRIDOR
INTO THE NE PLAINS THIS EVENING. RAISED POPS TO LIKELY IN THESE AREAS
FOR THIS EVENING. OTHER STORY IS HIGH ELEVATION SNOW ACROSS THE NORTHERN
MTNS WHERE WINTER WX ADV STILL ON TARGET. EXPECT ADDITIONAL ACCUMS
AROUND 1-3 INCHES BTWN 7500-9000 FT AND 3-5 INCHES ABOVE 9000 THRU
THURSDAY MORNING. RAISED POPS OVER THE NW CORNER/WESTERN MTNS/AND
RIO GRANDE VALLEY FOR TONIGHT AS 15Z SREF MEASURABLE PRECIP PROBS
EXCEED 90 PERCENT. MAY ACTUALLY SEE THE FIRST MEASURABLE PRECIP IN
THE ALBUQUERQUE AREA OVERNIGHT IN THE LAST 45 DAYS.

MODEL SUITE SHOWS THE TROUGH AXIS SHIFTING EASTWARD THURSDAY INTO
THE PLAINS STATES ALLOWING COLD AIR ADVECTION TO KICK IN ACROSS NM
ON GUSTY NW WINDS. NAM12/GFS40 700MB WINDS ALONG WITH MOS GUIDANCE
INDICATING WIND ADV IS LIKELY ACROSS MOST OF THE CWA WITH HIGH WINDS
POSSIBLE FROM THE CENTRAL/SOUTHERN MTNS EASTWARD TO THE TEXAS STATE
LINE. WILL HOIST WIND ADVISORIES FOR TOMORROW FOR THE NORTH AND WEST
AND HIGH WIND WATCH FOR MUCH OF THE EAST. FIRE WX CONCERNS THURSDAY
WITH STRONG SURFACE/MID LEVEL DRYING AND GUSTY WINDS SOUTHERN THIRD
OF CWA THEREFORE WILL CONTINUE FIRE WX WATCH. STRONG 700-500MB LAPSE
RATES BENEATH THE UPPER TROUGH AXIS WILL ALSO CREATE POPCORN SHOWERS
DURING THE DAY OVER THE NORTHERN MTNS AND NE PLAINS WITH LOTS OF
MID LEVEL CLOUDS ELSEWHERE.

ENSEMBLE GUIDANCE INDICATING SOME DISAGREEMENT ON HOW FAST TROUGH
WILL PUSH OUT THE STATE FRIDAY/SATURDAY THEREFORE WENT BELOW GUIDANCE
ON MAX TEMPS AND LEFT ISOLD POPS ACROSS THE EAST. STRONG RIDGE IS
THEN EXPECTED TO BUILD SUNDAY INTO EARLY NEXT WEEK WITH SUNNY SKIES
AND ABOVE NORMAL TEMPS ONCE AGAIN. FIRE WX CONCERNS WILL RETURN BY
MIDWEEK WITH BREAK DOWN RIDGE PATTERN DEVELOPING.

GUYER

&&

.AVIATION...
SCT MVFR CIGS AND VSBYS IN RAIN AND HIGH ELEVATION SNOW SHOWERS WILL
CONTINUE OVERNIGHT ACROSS THE NORTHERN THIRD OF THE FORECAST AREA.
ISOLATED THUNDERSTORMS ACROSS THE NORTH AND EAST THROUGH EARLY
EVENING.  WINDS BECOME NORTHWEST OVERNIGHT AND INCREASE EARLY
THURSDAY MORNING WITH SPEEDS OF 20 TO 35 KNOTS AND GUSTS AS HIGH
AS 45 KNOTS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32  52  29  55 /  70  10   5   5
GALLUP..........................  28  50  20  57 /  50   5   0   0
GRANTS..........................  29  52  22  55 /  50   5   0   0
GLENWOOD........................  33  67  34  69 /  20   0   0   0
CHAMA...........................  23  40  19  42 /  90  40  20  10
LOS ALAMOS......................  28  48  25  50 /  70  20   5   5
RED RIVER.......................  22  36  18  38 /  70  40  20  20
TAOS............................  29  48  26  50 /  60  30  10  10
SANTA FE........................  29  49  27  50 /  60  20   5   5
SANTA FE AIRPORT................  29  51  29  52 /  60  20   5   5
ESPANOLA........................  29  52  27  54 /  60  20   5  10
ALBUQUERQUE HEIGHTS.............  40  58  35  59 /  40  10   0   0
ALBUQUERQUE VALLEY..............  39  60  33  61 /  40   5   0   0
ALBUQUERQUE FOOTHILLS...........  37  56  32  57 /  50  10   0   0
ALBUQUERQUE WEST MESA...........  38  59  33  60 /  50  10   0   0
SOCORRO.........................  41  66  34  65 /  30   0   0   0
SANDIA PARK/CEDAR CREST.........  26  49  24  55 /  60  20   0   0
MORIARTY/ESTANCIA...............  32  55  29  59 /  40   5   0   0
CARRIZOZO.......................  37  62  33  64 /  20   5   0   0
RUIDOSO.........................  34  57  30  54 /  10   5   0   0
RATON...........................  32  50  25  49 /  70  50  30  20
LAS VEGAS.......................  33  51  25  51 /  50  20   5  10
ROY.............................  38  51  30  52 /  50  20  10  10
CLAYTON.........................  40  51  32  53 /  60  30  20  20
SANTA ROSA......................  42  64  34  63 /  30  10   5   0
TUCUMCARI.......................  43  65  35  65 /  40  10  10   5
FORT SUMNER.....................  42  67  34  64 /  20   5   5   0
CLOVIS..........................  42  64  35  60 /  30  10   5   5
PORTALES........................  43  66  35  62 /  20   5   5   5
ROSWELL.........................  47  75  39  73 /  10   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ106>109.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ105>109.

WIND ADVISORY FROM 6 AM TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ001>005-008-009-014-015.

WINTER WEATHER ADVISORY UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ002-004.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ011-012-014>017-026.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES...NMZ010>013-016>021-026.

&&

GUYER/05
Hazardous weather outlook, Apr 9, 6:00 AM MDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED APR 9 2008

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL ROAM THE EASTERN PLAINS OF NEW
MEXICO TODAY...MAINLY EAST OF A LINE FROM DES MOINES TO ROSWELL.
THESE MAY PRODUCE UP TO DIME SIZE AND WIND GUSTS UP TO 40 OR 50 MPH.
A STRONG DRY SLOT WORKING NORTHEASTWARD FROM FAR NORTHERN MEXICO AND
SOUTHERN NEW MEXICO INTO THE EAST CENTRAL AND SOUTHEAST PLAINS THIS
AFTERNOON MAY DIMINISH IF NOT ELIMINATE THE STRONG THUNDERSTORM
THREAT.

SOME HIGHER TERRAIN SNOW IS LIKELY TO RESULT IN AT LEAST SCATTERED
LIGHT TO MODERATE SNOW ACCUMULATIONS THROUGH TONIGHT MAINLY ACROSS
NORTH CENTRAL NEW MEXICO IN RIO ARRIBA...TAOS AND LOS ALAMOS
COUNTIES.

LASTLY WINDS WILL BECOME STRONG ENOUGH AND RELATIVE HUMIDITIES LOW
ENOUGH TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR CATRON
COUNTY...THE MID AND ESPECIALLY LOWER RIO GRANDE VALLEY AND EASTWARD
INTO THE MIDDLE PECOS RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS MAY STILL BE STRONG ENOUGH AND RELATIVE HUMIDITIES LOW ENOUGH
TO CONTINUE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF
CENTRAL AND EAST CENTRAL NEW MEXICO AGAIN THURSDAY AFTERNOON AND
EARLY EVENING. ALSO THERE WILL STILL BE SOME HIGHER ELEVATION SNOW
SHOWERS THURSDAY INTO FRIDAY ACROSS THE NORTHERN MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME...ALTHOUGH THERE IS A
SMALL CHANCE THAT ACTIVATION MAY BE NEEDED LATE THIS MORNING AND
AFTERNOON ACROSS THE EASTERN BORDER COUNTIES IF CONDITIONS
SUPPORTIVE OF SEVERE THUNDERSTORMS DEVELOP.

43
43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:29 AM MDTWind AdvisoryABQ17 hr
Apr 9, 3:50 AM MDTWinter Weather AdvisoryABQ26 hr
Apr 9, 6:58 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more24 hr
Apr 9, 6:58 AM MDTRed Flag WarningABQBernalillo, Catron, Sandoval, Socorro, Valencia13 hr
Apr 9, 3:55 PM MDTWind AdvisoryABQ23 hr

Nearby

High Wind Watches in New Mexico, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.